Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 5, NWS Grand Rapids, MI

March 15, 2012Jackson County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Mar 15, 2012, 4:08 PM EDT for Jackson County, Michigan. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2012, 4:08 PM EDT (20:08 UTC)
Expired
Mar 15, 2012, 4:41 PM EDT
In force
33 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Jackson County, MI

The radar

The Detroit radar (KDTX), 99 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2007 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2007 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

717 
WUUS53 KGRR 152008
SVRGRR
MIC075-152100-
/O.NEW.KGRR.SV.W.0005.120315T2008Z-120315T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
408 PM EDT THU MAR 15 2012

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN...

* UNTIL 500 PM EDT

* AT 405 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL. 
  THIS STORM WAS LOCATED NEAR SPRINGPORT..AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JACKSON...            SPRINGPORT...         GRASS LAKE...
  CONCORD...            BROOKLYN...           CLARK LAKE...
  WATERLOO TWP...       LIBERTY TWP...        MICHIGAN CENTER...
  TOMPKINS...           VANDERCOOK LAKE...    HORTON...
  SANDSTONE...          NAPOLEON...           LEONI...
  MUNITH...             RIVES JUNCTION...     SPRING ARBOR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4207 8470 4242 8472 4243 8414 4208 8413
TIME...MOT...LOC 2008Z 251DEG 11KT 4236 8468
WIND...HAIL <50MPH 1.00IN

$$

TJT
3 follow-up statements
166 
WWUS53 KGRR 152028
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
428 PM EDT THU MAR 15 2012

MIC075-152100-
/O.CON.KGRR.SV.W.0005.000000T0000Z-120315T2100Z/
JACKSON MI-
428 PM EDT THU MAR 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JACKSON COUNTY
UNTIL 500 PM EDT...

AT 422 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM WITH A HISTORY OF OF PRODUCING LARGE HAIL 
AROUND VANDERCOOK LAKE. THE STORM WAS LOCATED NEAR SPRINGPORT... 
MOVING EAST AT 15 MPH.

OTHER STORMS IN SOUTHEAST JACKSON COUNTY HAD WEAKENED AND MOVED EAST 
OUT OF THE AREA.

LOCATIONS IMPACTED INCLUDE...
  JACKSON...            SPRINGPORT...         GRASS LAKE...
  CONCORD...            BROOKLYN...           CLARK LAKE...
  WATERLOO TWP...       LIBERTY TWP...        MICHIGAN CENTER...
  TOMPKINS...           VANDERCOOK LAKE...    HORTON...
  SANDSTONE...          NAPOLEON...           LEONI...
  MUNITH...             RIVES JUNCTION...     SPRING ARBOR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.

&&

LAT...LON 4207 8470 4242 8472 4242 8414 4208 8413
TIME...MOT...LOC 2026Z 251DEG 11KT 4238 8461
WIND...HAIL <50MPH 1.00IN

$$

TJT
321 
WWUS53 KGRR 152034
SVSGRR

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
434 PM EDT THU MAR 15 2012

MIC075-152100-
/O.CON.KGRR.SV.W.0005.000000T0000Z-120315T2100Z/
JACKSON MI-
434 PM EDT THU MAR 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JACKSON COUNTY
UNTIL 500 PM EDT...

AT 422 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A THUNDERSTORM WITH A HISTORY OF OF PRODUCING LARGE HAIL AROUND 
VANDERCOOK LAKE. THIS STORM HAD WEAKENED AND MOVED EAST INTO 
THE NAPOLEAN AREA IN SOUTHEAST JACKSON COUNTY. 

ANOTHER STRONG STORM WITH HAIL UP TO PENNY SIZE WAS LOCATED EAST OF 
SPRINGPORT AND MOVING NORTHEAST AT 20 MPH TOWARDS BERRYVILLE. 

LOCATIONS IMPACTED INCLUDE...
  JACKSON...            SPRINGPORT...         GRASS LAKE...
  CONCORD...            BROOKLYN...           CLARK LAKE...
  WATERLOO TWP...       LIBERTY TWP...        MICHIGAN CENTER...
  TOMPKINS...           VANDERCOOK LAKE...    HORTON...
  SANDSTONE...          NAPOLEON...           LEONI...
  MUNITH...             RIVES JUNCTION...     SPRING ARBOR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.

&&

LAT...LON 4207 8470 4242 8472 4242 8414 4208 8413
TIME...MOT...LOC 2030Z 251DEG 11KT 4238 8459
WIND...HAIL <50MPH 1.00IN

$$

TJT
153 
WWUS53 KGRR 152041
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
441 PM EDT THU MAR 15 2012

MIC075-152050-
/O.CAN.KGRR.SV.W.0005.000000T0000Z-120315T2100Z/
JACKSON MI-
441 PM EDT THU MAR 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

HOWEVER...STRONG THUNDERSTORMS WITH THE POTENTIAL TO CREATE HAIL UP 
TO PENNY SIZE AND FREQUENT LIGHTNING WILL REMAIN POSSIBLE IN JACKSON 
COUNTY INTO EARLY EVENING.

LAT...LON 4207 8470 4242 8472 4242 8414 4208 8413
TIME...MOT...LOC 2040Z 251DEG 11KT 4239 8455

$$

TJT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:40 PM EDT, 28 minutes earlier.

Area forecast discussion, Mar 15, 3:40 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
340 PM EDT THU MAR 15 2012

.SYNOPSIS...
ISSUED AT 305 PM EDT THU MAR 15 2012
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING AS
WEAK LOW PRESSURE MOVES THROUGH. GENERALLY FAIR AND WARM WEATHER IS
EXPECTED THE NEXT SEVERAL DAYS BUT THERE WILL BE A CHANCE OF SHOWERS
AND THUNDERSTORMS SATURDAY INTO SATURDAY NIGHT.

&&

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)
ISSUED AT 305 PM EDT THU MAR 15 2012
WEATHER IMPACTS IN THE NEAR TERM INCLUDE POSSIBILITY OF ISOLATED TO
SCATTERED THUNDERSTORMS THIS EVENING AND DENSE FOG OVERNIGHT. MAIN
THREAT WITH THESE STORMS WILL BE LARGE HAIL AS STEEP LAPSE RATES
COMBINE TO PRODUCE UPDRAFTS WELL INTO THE MINUS 20C LAYER AT 20 KFT.

SOME HORIZONTAL ROLL CLOUD STREETS ARE NOTED ON THE VIS SATELLITE
IMAGERY THIS AFTERNOON AND SOME UPDRAFTS COULD GET GOING ALONG THESE
AS LAPS DATA SHOWS LARGE AREA OF MINUS 5 TO MINUS 7 SFC BASED LIFTED
INDICES AWAY FROM LAKE MICHIGAN. THE THREAT WILL PERSIST FOR INLAND
AREAS UNTIL INSTABILITY DECREASES AFTER SUNSET. AREAS NEAR THE LAKE
MICHIGAN COAST SHOULD SEE A STABLE LAYER PREVENT SHOWERS FROM
FORMING THERE.

LATER TONIGHT...DENSE FOG IS ALSO A CONCERN TONIGHT AS WINDS WILL GO
CALM AND LOW LEVELS REMAIN MOIST. WILL HAVE TO MONITOR FOR AREAS OF
DENSE FOG...ESPECIALLY ALONG LAKE MICHIGAN WHERE SFC DEW POINTS WILL
REMAIN WELL ABOVE WATER TEMPS.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 340 PM EDT THU MAR 15 2012

THE UNUSUALLY LONG STRING OF WARM DAYS WILL CONTINUE THROUGH THE
LONG TERM.  HIGH TEMPS IN THE 70S...OR AT LESS NEAR 70...SHOULD
PERSIST INTO THURSDAY OF NEXT WEEK.

LITTLE CHANGE IS EXPECTED AS SOUTHERLY FLOW IS MAINTAINED WITH THE
PATTERN BLOCKED BY HIGH PRESSURE OVER THE WESTERN ATLANTIC.  THE
EURO IS THE QUICKEST TO BEGIN TO BREAK THIS DOWN...BUT NOT UNTIL
TUESDAY NIGHT OF NEXT WEEK.  BY THEN A SHORT WAVE AND COLD FRONT IS
PUSHING INTO THE WESTERN GREAT LAKES.  BUT EVEN THIS IS BEING
CONTROLLED BY AN UPPER TROUGH OVER THE WESTERN U.S....FORCING THE
GREAT LAKES WAVE MORE NORTH THAN EAST.  THE GFS IS ABOUT 12 HOURS
SLOWER IN THIS SOLUTION...BEGINNING TO BREAK DOWN THE EASTERN U.S.
RIDGE ON WED.  HOWEVER...NONE OF THE SOLUTIONS COMPLETELY WASH OUT
THE EASTERN U.S. RIDGE...SO IT ONLY APPEARS TO BE SLIGHTLY COOLER BY
MID WEEK.

SCATTERED THUNDERSTORMS CAN NOT BE RULE OUT THROUGH THE PERIOD WITH
DEWPOINTS REMAINING IN THE 50S TO AROUND 60.  BEST CHANCES APPEAR TO
BE SATURDAY NIGHT AND SUNDAY WITH A SHORT WAVE COMING THROUGH THE
MEAN FLOW.  AFTER THAT A GOOD TRIGGER APPEARS TO BE MISSING FOR MUCH
MORE THAN ISOLATED THUNDERSTORMS SUN NIGHT THROUGH WED.  THEN AS THE
WAVE/FRONT MOVES CLOSER WE MAY SEE THE CHANCE OF MORE STORMS WED
NIGHT AND THU.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY MORNING)
ISSUED AT 141 PM EDT THU MAR 15 2012
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING BUT
COVERAGE IS NOT EXPECTED TO BE MORE THAN SCATTERED ACROSS SOUTHERN
LOWER MICHIGAN FROM AZO TO JXN. MKG AND OTHER PLACES NEAR LAKE
MICHIGAN WILL SEE SOME SOME IFR STRATUS/FOG OFF LAKE MICHIGAN TODAY
AND TONIGHT.

&&

.MARINE...
ISSUED AT 305 PM EDT THU MAR 15 2012
FOG WILL BE THE MAIN WEATHER IMPACT ACROSS THE LAKE THE NEXT FEW
DAYS AS A WARM AND MOIST AIRMASS PERSISTS. VISIBILITIES SHOULD
REMAIN ABOVE A QUARTER MILE BUT COULD BE AS LOW AS A HALF MILE.

&&

.HYDROLOGY...
ISSUED AT 305 PM EDT THU MAR 15 2012
ONLY ISOLATED HEAVIER DOWNPOURS ARE POSSIBLE THROUGH THE WEEKEND
WHICH WILL HAVE LITTLE IMPACT ON RIVER LEVELS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...OSTUNO
SHORT TERM...OSTUNO
LONG TERM....JK
AVIATION...OSTUNO
MARINE...OSTUNO
HYDROLOGY...OSTUNO
Hazardous weather outlook, Mar 15, 5:50 AM EDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
550 AM EDT THU MAR 15 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-161000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
550 AM EDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY...MOST NUMEROUS THIS MORNING
AROUND DAYBREAK AND AGAIN THIS AFTERNOON AND EVENING. SEVERE
STORMS ARE NOT EXPECTED...BUT THE STRONGER STORMS WILL BE CAPABLE
OF LOCALLY HEAVY RAIN...CLOUD TO GROUND LIGHTNING STRIKES AND HAIL
TO AROUND THREE QUARTERS OF AN INCH IN DIAMETER.

AREAS OF FOG ARE EXPECTED TONIGHT...SOME OF WHICH MAY BECOME DENSE
WITH VISIBILITIES BELOW A QUARTER OF A MILE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE FRIDAY NIGHT THROUGH
SUNDAY TIME FRAME. AT THIS POINT SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-161000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
550 AM EDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG ARE POSSIBLE OUT ON LAKE MICHIGAN TODAY AND
TONIGHT...ESPECIALLY SOUTH OF GRAND HAVEN.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY OUT ON LAKE
MICHIGAN...ESPECIALLY EARLY THIS MORNING AND AGAIN THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STORMS ARE POSSIBLE AGAIN FRIDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE

In the hours before

Special weather statement, Mar 15, 3:25 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
325 PM EDT THU MAR 15 2012

MIZ067-073-074-152030-
CALHOUN-INGHAM-JACKSON-
325 PM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 19 MILES NORTH OF JACKSON...MOVING
EAST AT 20 MPH. BY 345 PM EDT...OTHER THUNDERSTORMS SHOULD DEVELOP
EAST OF A LANSING TO BATTLE CREEK LINE AND ALSO MOVE EAST AT 20 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  CLARK LAKE...         FITCHBURG...          CLARK LAKE...
  MUNITH...             WEBBERVILLE...        MICHIGAN CENTER...
  LEONI...              WATERLOO TWP...       NAPOLEON...
  GRASS LAKE...         STOCKBRIDGE...        BROOKLYN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL STORMS HAVE PASSED.

&&

LAT...LON 4207 8414 4207 8529 4242 8500 4242 8460
      4277 8460 4278 8416 4245 8414 4239 8412
TIME...MOT...LOC 1923Z 281DEG 17KT 4251 8430

TJT
Local storm report, Mar 15, 3:43 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
343 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             MASON                   42.58N 84.44W
03/15/2012  E0.50 INCH       INGHAM             MI   LAW ENFORCEMENT

            RECEIVED A REPORT OF PEA TO MARBLE SIZE HAIL.

&&

WH
Special weather statement, Mar 15, 3:45 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
345 PM EDT THU MAR 15 2012

MIZ067-152045-
INGHAM-
345 PM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MASON. UP TO GRAPE SIZED HAIL HAD BEEN
REPORTED WITH THIS STORM...WHICH WAS MOVING EAST AT 20 MPH. OTHER
STORMS EXTENDED FARTHER EAST THROUGH DANSVILLE.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM...ESPECIALLY NEAR AND EAST OF MASON.

LOCATIONS IMPACTED INCLUDE...
  HASLETT...            BUNKER HILL...        WHEATFIELD TWP...
  FITCHBURG...          DANSVILLE...          WILLIAMSTON...
  STOCKBRIDGE...        WEBBERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4242 8414 4242 8460 4277 8460 4278 8416
      4257 8414
TIME...MOT...LOC 1943Z 259DEG 16KT 4257 8441

TJT
Local storm report, Mar 15, 3:52 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
352 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             W MASON                 42.58N 84.45W
03/15/2012  E0.50 INCH       INGHAM             MI   TRAINED SPOTTER

            PEA TO MARBLE SIZE HAIL WAS REPORTED.

&&

WH

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 1:24 AM EDTSpecial Weather StatementGRRBarry66 min
Mar 15, 1:28 AM EDTSpecial Weather StatementGRRCalhoun, Jackson62 min
Mar 15, 1:46 AM EDTSpecial Weather StatementGRRBarry59 min
Mar 15, 5:42 AM EDTSpecial Weather StatementGRRKalamazoo63 min
Mar 15, 7:01 AM EDTSpecial Weather StatementGRRCalhoun, Kalamazoo59 min
Mar 15, 3:25 PM EDTSpecial Weather StatementGRRCalhoun, Ingham, Jackson65 min
Mar 15, 3:45 PM EDTSpecial Weather StatementGRRIngham60 min
Mar 15, 4:23 PM EDTSpecial Weather StatementGRRIngham22 min
Mar 15, 5:02 PM EDTMarine Dense Fog AdvisoryGRR18 hr
Mar 15, 5:03 PM EDTSpecial Weather StatementGRRCalhoun57 min
Mar 15, 5:05 PM EDTSpecial Weather StatementGRRClare55 min
Mar 15, 5:16 PM EDTSpecial Weather StatementGRRJackson59 min
Mar 15, 5:58 PM EDTSpecial Weather StatementGRRCalhoun, Ingham, Jackson62 min
Mar 15, 6:33 PM EDTSpecial Weather StatementGRRClare57 min
Mar 15, 7:23 PM EDTSpecial Weather StatementGRRIsabella52 min
Mar 15, 7:29 PM EDTSevere Thunderstorm WarningGRRClare, Isabella46 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.